Thunderstorm Wind, Butte
- When
- June 16, 6:41 PM MST to 6:46 PM MST
- Where
- Butte County, 2 mi E of Howe
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.783, -112.967
Electrical power outage east of Howe.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 16, 2:15 PM MST, 4 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 315 PM MDT THU JUN 16 2005 .DISCUSSION...SATELLITE AND RADAR IMAGERY SHOW TROUGH AXIS EXTENDING FROM LOW OFF THE OREGON COAST IS ROTATING NORTH AND EAST OVER SOUTHEAST IDAHO THIS AFTERNOON. THUNDERSTORMS JUST ALONG THE IDAHO AND WYOMING BORDER MOVING NORTH TO NORTHEAST SHOULD SLIP ACROSS THE BORDER IN THE NEXT HOUR OR SO. SURFACE TROUGH IS STILL BACK ON THE WEST SIDE OF THE STATE WITH ANOTHER IMPULSE IN WATER VAPOR IMAGERY ROTATING TOWARDS THE CENTRAL MOUNTAINS SO THERE IS STILL A CHANCE FOR MORE DEVELOPMENT OF THUNDERSTORMS FOR A FEW HOURS YET THIS EVENING ON THE WEST SIDE. ALSO LOOKS TO BE WEAK INDICATION OF SURFACE WAVE DEVELOPING IN NORTHEAST NEVADA AND A COUPLE OF CELLS NORTH OF WENDOVER. NAM12 PREFERS TO TRACK THIS FEATURE NORTH TOWARDS THE ARCO DESERT THIS EVENING. THEREFORE WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN THE UPPER VALLEY AS WELL. SECOND SPOKE OF ENERGY ENTERING CALIFORNIA EXPECTED TO ROTATE NORTHEAST ON FRIDAY WITH AFTERNOON SHOWERS AND THUNDERSTORMS SCATTERED ACROSS FORECAST AREA. SURFACE TROUGH BY THEN SHOULD BE ON LEE SIDE OF THE DIVIDE THEREFORE THINK MOST THUNDERSTORMS WILL FAVOR OROGRAPHIC LIFT. SATURDAY THROUGH MONDAY MINOR DISTURBANCES RIDING OVER BRITISH COLUMBIA RIDGE CONTRIBUTE TO LOW OFF THE OREGON COAST SLIPPING SOUTH TO SOUTHWEST AND FURTHER OFF THE COAST. PROGRESSIVELY DRIER AIR BEGINS TO SLIP INTO SOUTHEAST CORNER OF THE STATE AND SHOWERS OVER THE CENTRAL MOUNTAINS BECOME MORE ISOLATED SO HAVE CONTINUED THE TREND OF LOWERING POPS FROM EAST TO WEST. BY TUESDAY EXTENDED MODELS VERY SOME ON POSITION OF LOW OFF THE OREGON COAST BUT GENERALLY LIFT IT TO THE NORTHEAST SO SOME RISK OF SHOWERS WILL LINGER IN THE CENTRAL MOUNTAINS. RS && .AVIATION...THUNDERSTORMS HAVE TEMPORARILY MOVED OUT OF EASTERN IDAHO BUT STILL EXPECTING RETURN THIS EVENING WITH INCOMING WAVE. OTHERWISE VFR WITH EXCEPTION OF THUNDERSTORMS. MESSICK && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT THU JUN 16 2005 IDZ017>025-031-032-171200- LOST RIVER/PAHSIMEROI-CACHE VALLEY/IDAHO PORTION- SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY- BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS- 500 AM MDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED BY MID AFTERNOON AND CONTINUE INTO THIS EVENING. A FEW STORMS MAY PRODUCE STRONG DOWNBURST WINDS WITH 40 TO 60 MPH GUSTS...SMALL HAIL AND BRIEF HEAVY RAINS. WEATHER OBSERVERS ALONG THE IDAHO/MONTANA BORDER SHOULD PAY PARTICULAR ATTENTION TO RAPID THUNDERSTORM DEVELOPMENT AS THIS AREA IS EXPECTED TO SEE A GREATER POTENTIAL FOR STRONG THUNDERSTORMS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER A COLD FRONT WILL PASS THROUGH FRIDAY...WITH MAINLY AFTERNOON AND EARLY EVENING ISOLATED TO SCATTERED THUNDERSTORMS FRIDAY THROUGH SUNDAY. STRONG GUSTY WINDS TO 50 MPH AND THE POTENTIAL FOR SMALL HAIL ARE THE MAIN THREATS. WEATHER SPOTTERS SHOULD KEEP AN EYE FOR THESE STORMS AND PASS ALONG REPORTS WHEN POSSIBLE. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES. VLP
The Pocatello radar (KSFX), 79 km away, was scanning. The volume nearest the first event began at 01:41 UTC.
1 thunderstorm wind. Local standard time, as filed.
Electrical power outage east of Howe.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455404.